MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Codes Decrease in Pressure (1490); Difficult to Advance (2920)
Health Effect - Clinical Codes Perforation (2001); Vascular Dissection (3160)
Date of Event 06/28/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was discarded by the hospital after the procedure therefore, a physical examination could not be performed.Based on the provided information, the patient experienced a dissection prior to ivl usage.After ivl was performed, the patient was treated with rotablator, two stents were placed, and post dilatation was performed which is when perforation was observed.The timing of both the dissection and perf do not coincide the time ivl was used.Physician's perspective on what may have caused the event is unsure but felt that the calcium in the area treated with the ivl catheter was stalactite in composition.This created a loss in pressure in the ivl catheter, and then protruded through the vessel wall when post dilated with the 4.0 balloon.The patient expired at some point later in the day after the procedure.Shockwave medical is of the opinion that the observed adverse events (aes) do no coincide with the timing of ivl therapy and the relationship between the aes and ivl is unclear.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A c2 ivl coronary catheter was used to treat a calcified coronary artery.During the procedure, the physician attempted to pass a 3.0 non compliant balloon(nc) prior to using shockwave ivl catheter, which wouldn't pass.Next, physician then used a 1.5 burr rota and then a 3.0 nc.It was then noted that a dissection flap occurred from the rotablator.Physician then placed a 5.5 guideliner and delivered a 3.5 c2 ivl catheter and treated a segment past where he used rota.It was noted that a loss of pressure occurred in the ivl catheter.Physician then placed a 3.25 x 38 and 3.25 x 15 xience and then passed ivus.After that, physician post dilated with a 3.5 x 25 nc and then a 4.0 x 20 nc.The perforation of vessel occurred after the 4.0x20 nc.Angiography after these steps showed perforation in the mid lad.Balloon went up and papyrus stent(s) were deployed.Physician's perspective on what may have caused the event is unsure but felt that the calcium in the area treated with the ivl catheter was stalactite in composition.This created a loss in pressure in the ivl catheter, and then protruded through the vessel wall when post dilated with the 4.0 balloon.It was reported that the patient was put in bypass and expired later that same day after the ivl procedure.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
NTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15085942
Report Number3015053858-2022-00043
Device Sequence Number4035145
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)230930(10)A210913B
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA210913B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR EBU GUIDE; IVUS PHILLIPS; PROWATER AND ROTA WIRES; TREK NC ABBOTT BALLOONS; XIENCE AND PAPYRUS COVERED STENTS
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age74 YR
Patient SexFemale
Patient Weight50 KG